Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 8, 2021, 3:04 AM CDT for Hall County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 3:04 AM CDT (08:04 UTC)
- Expired
- Aug 8, 2021, 3:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.75 in
- Wind
- 30
County Hall County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
820
WWUS83 KGID 080804
SPSGID
Special Weather Statement
National Weather Service Hastings NE
304 AM CDT Sun Aug 8 2021
NEZ062-080830-
Hall NE-
304 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Hall
County through 330 AM CDT...
At 302 AM CDT, Doppler radar was tracking a strong thunderstorm over
Grand Island, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will continue to impact portions of Grand Island.
This includes Interstate 80 between mile markers 310 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4081 9828 4079 9836 4083 9844 4104 9846
4104 9828
TIME...MOT...LOC 0802Z 226DEG 7KT 4091 9838
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
WeselyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:01 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 1:01 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 101 AM CDT Sun Aug 8 2021 .UPDATE... Issued at 1250 AM CDT Sun Aug 8 2021 Appears the potential for organized severe tstms has ended. However, convection continues to regenerate on the SW flank of departing MCV...in an area where enhanced low to mid level SW flow is advecting parcels up and over an outflow bndry and allowing the parcels to reach their LFC. Effective shear and MUCAPE magnitudes are marginally supportive for hail, generally nickel size or smaller. Activity is also probably being supported by lift associated with vort max within base of broad trough, seen on WV imagery over SW portions of CWA. Think this flare-up will be relatively short-lived, as both the MCV and trailing vort max move E, resulting in increasing subsidence. PWAT values remain high, so could see some locally heavy rn with strongest cells, too. Fortunately the current convection is occuring in areas that saw less than 1" from earlier storms. Haven't added to the grids attm, but could envision some shallow ground fog developing behind departing cld cover, owing to recent rainfall and lgt and vrbl winds. Will monitor trends, but don't think this will be a big deal. && .DISCUSSION...(This evening through Saturday) Issued at 234 PM CDT Sat Aug 7 2021 The main focus in this forecast package is the threat for severe convection this evening. Currently, satellite and radar showers and non severe thunderstorms continuing to percolate in areas near of just north of Interstate 80. Meanwhile areas to the south and west are mostly cloud-free at this point, which should provide ample heating to promote convective development late this afternoon and evening. MLCAPE values are expected to be on the order of 2500-3500J/kg by 6pm. Shear is not off the charts by any means, but 30-35kts will be sufficient for organized severe updrafts. Initially, we are still anticipating two areas for convective development. Firstly, high-res CAMs suggest development along the weak cold front setting along our western periphery...roughly from McCook up to Broken Bow. This activity will likely be very slow to move off of the front due to shear vectors remaining largely parallel to the front. Secondly, many models, including the last several runs of the HRRR, show convection developing near or just south of the KS/NE state line then rapidly expanding into one or more line segments across the southeastern half of the area. With this area being mostly cloud-free currently, this certainly seems like a reasonable solution. Severe convection will likely push east of the area by around midnight, with only a few lingering showers and storms into early Sunday morning. The rest of the day on Sunday should be dry and high temperatures should push back into the 90s as we see rising heights aloft. The warm pattern then continues on Monday, with the NAM and EC even showing some areas approaching 100 degrees. Heat index values are currently forecast to be sub-advisory (105 degrees) for most areas, but it will be close in our south and east. Additional chances for thunderstorms arrive Monday evening as an upper low moves over the northern Plains and a surface cold front is pushed into the area. Chances for thunderstorms linger on Tuesday as well before the front departs. Temperatures are expected to remain above normal (though not excessively so) through the rest of the week. Daily highs are forecast to be in the upper 80s to 90s. The rest of the week is also expected to remain largely dry, although we will have to monitor another frontal passage in the Thursday- Friday timeframe. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday) Issued at 1255 AM CDT Sun Aug 8 2021 Significant weather: Perhaps some MVFR VSBYs due to shallow ground fog this morning. First 6 hours: Convection has been stubborn to end completely early this morning, so could see another couple hrs of activity. Eventually, these chcs should shift E along with the thick cld cover. Can't rule out some minor ground fog as skies clr and winds remain lgt and vrbl...but don't think it'll be any worse than MVFR, with better chcs at EAR than GRI due to quicker clearing. Confidence: Medium. Rest of the period: if any ground fog develops around dawn, it should burn off by mid morning given strong Aug sun. This will leave clr skies and lgt/vrbl winds for the aftn. Confidence: High. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Thies DISCUSSION...Mangels AVIATION...Thies
Hazardous weather outlook, Aug 8, 1:44 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 144 AM CDT Sun Aug 8 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 144 AM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Isolated to widely scattered thunderstorms remain possible through the overnight, especially for areas near and east of Highway 281. While the greatest severe threat with this system has passed, a few strong to severe storms with large hail and damaging winds remain possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday is expected to be the hottest day of the coming week, and heat index values are expected to peak in the 100 to 105 degree range in most spots. There are additional chances for thunderstorms Monday evening through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected for the remainder of the overnight, but any reports or large hail or damaging winds are greatly appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Thies
In the hours before
Local storm report, Aug 7, 10:27 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SMITH CENTER 39.78N 98.78W
08/07/2021 E0.50 INCH SMITH KS CO-OP OBSERVER
0625 PM HAIL 2 S SMITH CENTER 39.76N 98.79W
08/07/2021 E1.00 INCH SMITH KS PUBLIC
FROM TWITTER.
0639 PM HAIL 1 N OSCEOLA 41.19N 97.55W
08/07/2021 M1.00 INCH POLK NE CO-OP OBSERVER
0640 PM HAIL 2 W OSCEOLA 41.18N 97.59W
08/07/2021 E1.00 INCH POLK NE TRAINED SPOTTER
0706 PM TSTM WND GST 2 SSW HARLAN 39.58N 98.78W
08/07/2021 M52 MPH SMITH KS MESONET
DAVIS WEATHERLINK STATION.
0719 PM HAIL 5 E COWLES 40.17N 98.35W
08/07/2021 E0.70 INCH WEBSTER NE BROADCAST MEDIA
0736 PM TSTM WND GST 2 E LAWRENCE 40.29N 98.22W
08/07/2021 M68 MPH NUCKOLLS NE MESONET
DAVIS WEATHERLINK STATION.
0755 PM HAIL 3 WSW FAIRFIELD 40.41N 98.15W
08/07/2021 E1.50 INCH CLAY NE TRAINED SPOTTER
0755 PM TSTM WND GST 3 WNW JEWELL 39.68N 98.21W
08/07/2021 M54 MPH JEWELL KS PUBLIC
KS MESONET.
0756 PM HAIL FAIRFIELD 40.43N 98.11W
08/07/2021 E1.00 INCH CLAY NE TRAINED SPOTTER
EM RELAYED REPORT OF HAIL BY TRAINED SPOTTER
IN FAIRFIELD.
0808 PM TSTM WND GST JEWELL 39.68N 98.15W
08/07/2021 M66 MPH JEWELL KS MESONET
0809 PM HAIL 1 NW HASTINGS 40.60N 98.40W
08/07/2021 M0.88 INCH ADAMS NE TRAINED SPOTTER
0815 PM TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
08/07/2021 M55 MPH SMITH KS AWOS
0820 PM HAIL GILTNER 40.77N 98.16W
08/07/2021 M1.00 INCH HAMILTON NE EMERGENCY MNGR
0820 PM HAIL 1 SW HASTINGS 40.58N 98.40W
08/07/2021 E0.88 INCH ADAMS NE PUBLIC
0822 PM HAIL 1 E GILTNER 40.77N 98.13W
08/07/2021 M1.75 INCH HAMILTON NE PUBLIC
0833 PM HAIL 5 SW AURORA 40.81N 98.07W
08/07/2021 M1.25 INCH HAMILTON NE EMERGENCY MNGR
0842 PM HAIL 1 N GRAND ISLAND 40.94N 98.37W
08/07/2021 E0.75 INCH HALL NE LAW ENFORCEMENT
0844 PM HAIL 2 W GRAND ISLAND 40.92N 98.40W
08/07/2021 U0.75 INCH HALL NE PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0848 PM TSTM WND GST 3 NNW CHESTER 40.05N 97.63W
08/07/2021 E51 MPH THAYER NE MESONET
0917 PM HAIL 1 NE GRAND ISLAND 40.94N 98.35W
08/07/2021 E0.70 INCH HALL NE NWS EMPLOYEE
ALSO MINOR STREET FLOODING OCCURRING AROUND
GRAND ISLAND.
0920 PM FLOOD 2 WNW GRAND ISLAND 40.94N 98.40W
08/07/2021 HALL NE TRAINED SPOTTER
MINOR FLOODING ON CITY STREETS AND
UNDERPASSES.
0955 PM FLASH FLOOD 3 W OSCEOLA 41.18N 97.60W
08/07/2021 POLK NE LAW ENFORCEMENT
FLOODED SECTIONS OF THE HIGHWAY NEAR HIGHWAY
81 AND 92 JUNCTION.
&&Special weather statement, Aug 8, 1:24 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
124 AM CDT Sun Aug 8 2021
NEZ084-085-080700-
Franklin NE-Webster NE-
124 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central
Franklin and Webster Counties through 200 AM CDT...
At 123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Inavale, or 31 miles southwest of Hastings, moving northeast at 25
mph.
HAZARD...Winds up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Red Cloud around 130 AM CDT.
Other locations in the path of this storm include Cowles and Blue
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4004 9877 4025 9881 4035 9847 4035 9843
4010 9827 4010 9831
TIME...MOT...LOC 0623Z 245DEG 20KT 4017 9862
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ThiesSpecial weather statement, Aug 8, 2:05 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Hastings NE
205 AM CDT Sun Aug 8 2021
NEZ074-075-085-086-080730-
Nuckolls NE-Adams NE-Webster NE-Kearney NE-
205 AM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of western Nuckolls,
eastern Webster, Adams and northeastern Kearney Counties through 230
AM CDT...
At 204 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Gibbon to Guide Rock. Movement
was east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Guide Rock around 210 AM CDT.
Other locations in the path of these storms include Kenesaw, Prosser
and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 9837 4065 9897 4070 9872 4070 9853
4041 9828 4035 9828 4035 9823 4000 9793
TIME...MOT...LOC 0704Z 268DEG 15KT 4066 9884 4010 9834
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ThiesSpecial weather statement, Aug 8, 2:37 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Hastings NE
237 AM CDT Sun Aug 8 2021
NEZ062-080800-
Hall NE-
237 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of eastern Hall County
through 300 AM CDT...
At 236 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Island, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Island and Doniphan.
This includes Interstate 80 between mile markers 307 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4070 9847 4099 9848 4098 9828 4070 9829
TIME...MOT...LOC 0736Z 281DEG 8KT 4089 9841
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WeselyLocal storm report, Aug 8, 3:01 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
301 AM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL 2 WNW GRAND ISLAND 40.93N 98.40W
08/08/2021 M0.75 INCH HALL NE 911 CALL CENTER
&&
THIESSpecial weather statement, Aug 8, 3:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
304 AM CDT Sun Aug 8 2021
NEZ062-080830-
Hall NE-
304 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Hall
County through 330 AM CDT...
At 302 AM CDT, Doppler radar was tracking a strong thunderstorm over
Grand Island, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will continue to impact portions of Grand Island.
This includes Interstate 80 between mile markers 310 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4081 9828 4079 9836 4083 9844 4104 9846
4104 9828
TIME...MOT...LOC 0802Z 226DEG 7KT 4091 9838
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WeselyThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:25 PM CDT | Special Weather Statement | GID | Polk | 35 min |
| Aug 7, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 32 min |
| Aug 7, 7:37 PM CDT | Special Weather Statement | GID | Webster | 23 min |
| Aug 7, 7:46 PM CDT | Severe Thunderstorm Warning | GID | Polk | 29 min |
| Aug 7, 7:54 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 51 min |
| Aug 7, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Kearney, Merrick | 31 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick, Nance, Polk, York | 50 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | GID | Franklin | 25 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Webster | 52 min |
| Aug 7, 8:24 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 29 min |
| Aug 7, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 44 min |
| Aug 7, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 33 min |
| Aug 7, 9:03 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 42 min |
| Aug 7, 9:27 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 33 min |
| Aug 7, 9:30 PM CDT | Areal Flood Advisory | GID | Hall, Hamilton, Merrick, Polk, York | 9 hr |
| Aug 7, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 30 min |
| Aug 7, 9:44 PM CDT | Flash Flood Warning | GID | Polk | 6 hr |
| Aug 7, 9:55 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 17 min |
| Aug 7, 10:03 PM CDT | Special Weather Statement | GID | Polk | 27 min |
| Aug 8, 1:24 AM CDT | Special Weather Statement | GID | Webster | 36 min |
| Aug 8, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Webster | 28 min |
| Aug 8, 2:05 AM CDT | Special Weather Statement | GID | Adams, Webster | 25 min |
| Aug 8, 2:37 AM CDT | Special Weather Statement | GID | Hall | 23 min |
| Aug 8, 3:36 AM CDT | Areal Flood Warning | GID | Polk | 7 hr |
| Aug 8, 2:09 PM CDT | Heat Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Hall and 10 more | 55 hr |
| Aug 7, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 46 min |
| Aug 7, 7:48 PM CDT | Special Weather Statement | GID | Jewell | 27 min |
| Aug 7, 7:51 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Smith | 39 min |
| Aug 7, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.